Alert archive / Nevada / Winter Storm Warnings in 2014
Winter Storm Warning 7, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Dec 11, 2014, 1:15 PM PST for 5 counties in Nevada. It took effect at Dec 12, 2014, 4:00 AM PST. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2014, 1:15 PM PST (21:15 UTC)
- In effect from
- Dec 12, 2014, 4:00 AM PST
- Expired
- Dec 13, 2014, 2:23 AM PST
- In force
- 22 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2259 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
567 WWUS45 KLKN 112115 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 115 PM PST THU DEC 11 2014 ...SNOW COMING TO NEVADA... .A STRONG PACIFIC WINTER STORM WILL SPREAD WIDESPREAD PRECIPITATION INTO THE GREAT BASIN FRIDAY...WITH RAIN CHANGING TO SNOW. THE HEAVIEST SNOW IS EXPECTED TO FALL ACROSS CENTRAL NEVADA FRIDAY AND FRIDAY NIGHT...CONTINUING SATURDAY MORNING ACROSS WHITE PINE COUNTY. HAZARDOUS SNOW PACKED ROADWAYS ARE EXPECTED ACROSS MUCH OF NEVADA BY FRIDAY EVENING. NVZ040-041-121200- /O.UPG.KLKN.WS.A.0004.141212T1200Z-141213T1200Z/ /O.NEW.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 115 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18 INCHES...LOCALLY 2 FEET ON THE MOUNTAINS. * TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST SNOW FALLING DURING THE DAY FRIDAY AND FRIDAY NIGHT. SNOW WILL DECREASE IN INTENSITY SATURDAY MORNING. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-121200- /O.UPG.KLKN.WS.A.0004.141212T1200Z-141213T1200Z/ /O.NEW.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 115 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 AM FRIDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES IN THE MOUNTAINS. * TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST SNOW FALLING DURING THE DAY FRIDAY THROUGH FRIDAY NIGHT. SNOW SHOWERS WILL DIMINISH SATURDAY MORNING. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-121200- /O.UPG.KLKN.WS.A.0004.141213T0000Z-141213T1800Z/ /O.NEW.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 115 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 4 PM FRIDAY TO 10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES...LOCALLY UP TO 2 FEET IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED FRIDAY NIGHT THROUGH SATURDAY MORNING. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-121200- /O.UPG.KLKN.WS.A.0004.141212T1800Z-141213T1200Z/ /O.NEW.KLKN.WS.W.0007.141212T1800Z-141213T1800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 115 PM PST THU DEC 11 2014 ...WINTER STORM WARNING IN EFFECT FROM 10 AM FRIDAY TO 10 AM PST SATURDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 10 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES. * TIMING: SNOW WILL BEGIN AROUND MIDDAY FRIDAY. THE HEAVIEST SNOW WILL FALL FRIDAY NIGHT AND EARLY SATURDAY. SNOW SHOWERS WILL CONTINUE ON SATURDAY...GRADUALLY DECREASING IN INTENSITY. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ038-121200- /O.UPG.KLKN.WS.A.0004.141212T1800Z-141213T1200Z/ /O.NEW.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/ SOUTHWESTERN ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SPRING CREEK 115 PM PST THU DEC 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST SATURDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST SATURDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TOTAL SNOW ACCUMULATION: 2 TO 5 INCHES IN SPRING CREEK. 5 TO 7 INCHES NEAR THE RUBY MOUNTAINS INCLUDING LAMOILLE. * TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST SNOW WILL FALL LATE FRIDAY AFTERNOON AND FRIDAY EVENING. SNOWFALL WILL GRADUALLY DECREASE IN INTENSITY LATE FRIDAY NIGHT AND SATURDAY MORNING. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THE FRIDAY EVENING COMMUTE WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-036-039-121200- /O.NEW.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... H D SUMMIT...EMIGRANT PASS...WELLS...PEQUOP SUMMIT 115 PM PST THU DEC 11 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST SATURDAY ABOVE 5500 FEET... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WINTER WEATHER ADVISORY ABOVE 5500 FEET FOR SNOW...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 2 TO 4 INCHES IN VALLEYS...4 TO 8 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW FRIDAY AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO FALL FRIDAY EVENING. SNOW SHOWERS WILL DECREASE IN COVERAGE EARLY SATURDAY MORNING. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS SNOW PACKED ROADS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THE FRIDAY EVENING COMMUTE WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ TURNER
3 follow-up statements
925 WWUS45 KLKN 121051 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 251 AM PST FRI DEC 12 2014 NVZ040-041-122300- /O.CON.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 251 AM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL BEGIN CHANGING TO SNOW LATE THIS MORNING TO EARLY AFTERNOON...WITH THE HEAVIEST SNOW FALLING LATER TODAY AND TONIGHT. SNOW WILL DECREASE IN INTENSITY SATURDAY MORNING. THIS EVENING * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-122300- /O.CON.KLKN.WS.W.0007.141212T1200Z-141213T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 251 AM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES IN THE MOUNTAINS. * TIMING: SNOW WILL BEGIN FRIDAY MORNING...WITH THE HEAVIEST SNOW FALLING DURING THE DAY FRIDAY THROUGH FRIDAY NIGHT. SNOW SHOWERS WILL DIMINISH SATURDAY MORNING. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-122300- /O.CON.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 251 AM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-122300- /O.CON.KLKN.WS.W.0007.141212T1800Z-141213T1800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 251 AM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST SATURDAY...THIS EVENING A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES. * TIMING: SNOW WILL BEGIN AROUND MID-DAY TODAY. THE HEAVIEST SNOW WILL FALL TONIGHT AND EARLY SATURDAY. SNOW SHOWERS WILL CONTINUE ON SATURDAY...GRADUALLY DECREASING IN INTENSITY. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-036-038-039-122300- /O.CON.KLKN.WW.Y.0020.141212T2200Z-141213T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... H D SUMMIT...EMIGRANT PASS...SPRING CREEK...WELLS...PEQUOP SUMMIT 251 AM PST FRI DEC 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR SNOW ABOVE 5500 FEET REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 1 TO 4 INCHES IN VALLEYS...4 TO 8 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW THIS AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TO FALL DURING THE COMMUTE THIS EVENING. SNOW SHOWERS WILL DECREASE IN COVERAGE EARLY SATURDAY MORNING. * IMPACTS: SNOW WILL CREATE SLIPPERY ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THIS EVENING'S COMMUTE WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
773 WWUS45 KLKN 122230 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 230 PM PST FRI DEC 12 2014 NVZ040-041-131200- /O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/ NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN... DUCKWATER...CURRANT SUMMIT 230 PM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS. 8 TO 18 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL BEGIN CHANGING TO SNOW LATE THIS AFTERNOON. SNOW WILL DECREASE IN INTENSITY SATURDAY MORNING. *IMPACTS: ROADS WILL BECOME SNOW PACKED MAKING TRAVEL DIFFICULT OR IMPOSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ037-131200- /O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE FOLLOWING LOCATIONS...AUSTIN...AUSTIN SUMMIT... EUREKA...DIAMOND VALLEY...PINTO SUMMIT 230 PM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL TURN TO SNOW LATE THIS AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ035-131200- /O.CON.KLKN.WS.W.0007.141213T0000Z-141213T1800Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 230 PM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 4 TO 8 INCHES IN THE VALLEYS...8 TO 16 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON. THE HEAVIEST SNOW IS EXPECTED TONIGHT THROUGH SATURDAY MORNING. SNOW SHOWERS WILL GRADUALLY DECREASE IN COVERAGE SATURDAY AFTERNOON. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ034-131200- /O.CON.KLKN.WS.W.0007.000000T0000Z-141213T1800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE FOLLOWING LOCATIONS...SECRET PASS... LAMOILLE CANYON...HARRISON PASS 230 PM PST FRI DEC 12 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY... A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 10 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 8 TO 18 INCHES. * IMPACTS: HEAVY SNOW WILL CREATE HAZARDOUS ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$ NVZ031-036-038-039-131200- /O.CON.KLKN.WW.Y.0020.000000T0000Z-141213T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE... H D SUMMIT...EMIGRANT PASS...SPRING CREEK...WELLS...PEQUOP SUMMIT 230 PM PST FRI DEC 12 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY ABOVE 5500 FEET... A WINTER WEATHER ADVISORY FOR SNOW ABOVE 5500 FEET REMAINS IN EFFECT UNTIL 4 AM PST SATURDAY. * TOTAL SNOW ACCUMULATION: 1 TO 3 INCHES IN VALLEYS...3 TO 6 INCHES IN THE MOUNTAINS. * TIMING: RAIN WILL CHANGE TO SNOW LATE THIS AFTERNOON OR EARLY EVENING. SNOW SHOWERS WILL DECREASE IN COVERAGE EARLY SATURDAY MORNING. * IMPACTS: SNOW WILL CREATE SLIPPERY ROAD CONDITIONS AND REDUCED VISIBILITY. TRAVEL WILL BECOME DIFFICULT. THIS EVENING'S COMMUTE WILL BE AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT TRAVEL DIFFICULTIES ARE EXPECTED DUE TO WINTRY CONDITIONS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS CALL 511 OR VISIT WWW.NVROADS.COM. && $$
139 WWUS45 KLKN 131023 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 223 AM PST SAT DEC 13 2014 NVZ034-035-131130- /O.CAN.KLKN.WS.W.0007.000000T0000Z-141213T1800Z/ RUBY MOUNTAINS/EAST HUMBOLDT RANGE-WHITE PINE COUNTY- 223 AM PST SAT DEC 13 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS MORNING BEFORE DISSIPATING. ONLY AN INCH OR SO OF ADDITIONAL ACCUMULATION CAN BE EXPECTED...THEREFORE THE WARNING IS BEING CANCELLED. $$ NVZ037-040-041-131130- /O.CAN.KLKN.WS.W.0007.000000T0000Z-141213T1200Z/ SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- NORTHWESTERN NYE COUNTY-NORTHEASTERN NYE COUNTY- 223 AM PST SAT DEC 13 2014 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER STORM WARNING. SNOW SHOWERS WILL CONTINUE OVER THE AREA THROUGH EARLY THIS MORNING BEFORE DISSIPATING. LESS THAN AN INCH OF ADDITIONAL ACCUMULATION IS EXPECTED...THEREFORE THE WARNING IS BEING CANCELLED. $$ NVZ031-036-038-039-131130- /O.CAN.KLKN.WW.Y.0020.000000T0000Z-141213T1200Z/ NORTHERN ELKO COUNTY- NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY- 223 AM PST SAT DEC 13 2014 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WINTER WEATHER ADVISORY. ACCUMULATING SNOW HAS ENDED OVER THE AREA. ONLY ISOLATED SNOW SHOWERS THROUGH THIS MORNING BEFORE DISSIPATING. LITTLE TO NO ACCUMULATION IS EXPECTED...THEREFORE THE ADVISORY IS BEING CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Dec 11, 4:13 AM PST, 9 hours 2 minutes earlier.
Area forecast discussion, Dec 11, 4:13 AM PST, 9 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 413 AM PST THU DEC 11 2014 .SYNOPSIS...A MOIST PACIFIC WINTER STORM WILL SLOWLY PUSH EAST TODAY...BRINGING WINDY CONDITIONS ACROSS NEVADA. THIS STORM SYSTEM WILL ARRIVE IN NEVADA THROUGHOUT THE FRIDAY TIME FRAME WITH RAIN CHANGING TO SNOW. ACCUMULATING SNOW AND TRAVEL IMPACTS ARE EXPECTED ACROSS MUCH OF NEVADA FRIDAY AFTERNOON THROUGH SATURDAY MORNING...ALONG WITH MUCH COLDER TEMPERATURES. && .SHORT TERM...TODAY THROUGH SATURDAY. SIGNIFICANT CLOUD COVER HAS SPREAD ACROSS NORTHERN NEVADA THIS MORNING...OUT AHEAD OF A MOIST STORM SYSTEM THAT IS STILL OUT IN THE PACIFIC. FOR TODAY...EXPECT WINDS TO INCREASE OUT AHEAD OF THE SYSTEM AS PRESSURE GRADIENTS TIGHTEN. GEFS ANOMALIES ARE STILL PINGING THE CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA (LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES). MADE NO CHANGES TO THE WIND ADVISORY THAT IS IN EFFECT FOR MUCH OF NORTHERN NEVADA TODAY THROUGH FRIDAY MORNING. FOR TONIGHT AND FRIDAY...SHOULD BE A MILD NIGHT WITH CLOUD COVER. WINDS ARE EXPECTED TO REMAIN BREEZY TO WINDY AS WELL. MODELS ARE SHOWING THE MAIN TROUGH AXIS MOVING ONTO THE WESTERN UNITED STATES LATE FRIDAY AFTERNOON. FOR NORTHERN NEVADA...COLDER AIR WILL BE INFILTRATING THROUGH THE AFTERNOON WITH CORRESPONDING SNOW LEVELS DROPPING TO THE VALLEY FLOORS WEST TO EAST DURING THE LATER PORTIONS OF THE AFTERNOON AND INTO THE EVENING. DURING THIS TIMEFRAME...MODELS ARE CONTINUING TO SHOW A FRONTOGENETIC BAND SETTING UP ACROSS PORTIONS OF LANDER/EUREKA...WHITE PINE...AND NORTHERN NYE COUNTIES. CROSS SECTIONS CONTINUE TO SHOW FAVORABLE CONDITIONS FOR MODERATE TO HEAVY SNOW...WITH GOOD TO EXCELLENT MICROPHYSICS THROUGH THE COLUMN AND MODEST INSTABILITY. AMOUNTS IN THE VALLEY LOCATIONS IN THIS AREA ARE FORECAST TO BE AROUND 4 TO 9 INCHES OR SO...WITH ABOUT 12 TO 18 INCHES IN THE MOUNTAINS. A WINTER STORM WATCH WAS PREVIOUSLY ISSUED AND WILL CONTINUE TO PROCEED ALONG THIS LINE OF THINKING. WINDS ARE EXPECTED TO DIMINISH EARLY FRIDAY MORNING...WITH JUST BREEZY CONDITIONS OVER THE AREA. THE ONLY EXCEPTION IS WHITE PINE COUNTY...WHERE WIND SPEEDS AT THIS TIME ARE BORDERLINE ADVISORY CONDITIONS. SNOW SHOWERS WILL GRADUALLY DIMINISH FROM WEST TO EAST DURING THE EVENING AND OVERNIGHT HOURS. ADDITIONAL ACCUMULATIONS ARE EXPECTED TO BE LIGHT...WITH MUCH COLDER TEMPERATURES ON SATURDAY. HIGHS ARE ONLY EXPECTED TO BE IN THE MID TO UPPER 30S. .LONG TERM...SATURDAY NIGHT THROUGH NEXT WEDNESDAY. NORTHWEST FLOW WILL KEEP TEMPERATURES COOL OVER THE REGION SATURDAY NIGHT INTO SUNDAY. READINGS WILL BE IN THE SINGLE DIGITS TO TEENS. LOOK FOR DRY CONDITIONS ON SUNDAY AS A TRANSITORY RIDGE SKIRTS OVER THE AREA. ANOTHER TROUGH PUSHING IN FROM THE WEST WILL BRING INCREASING CLOUDS AND A SLIGHT CHANCE OF SHOWERS TO WESTERN HUMBOLDT COUNTY SUNDAY NIGHT INTO MONDAY. TROUGH CONTINUES TO DIG SOUTH THROUGH CALIFORNIA AND NEVADA MONDAY NIGHT THROUGH TUESDAY NIGHT WITH SHOWER ACTIVITY POSSIBLE INTO WEDNESDAY ACROSS NEVADA. MUCH LIGHTER QPF AMOUNTS FOR FORECAST FOR THE UPCOMING SYSTEM TEMPERATURES WILL REMAIN AROUND NORMAL. && .AVIATION...VFR CONDITIONS ARE EXPECTED AT ALL TAF SITES THROUGH 18Z. WINDS S-SE15-25G40KT EXPECTED THROUGH THE AFTERNOON. THESE WINDS WILL BRING BLDU AND REDUCTIONS TO MVFR CONDITIONS AT KWMC AND KEKO. WINDY CONDITIONS WILL CONTINUE THROUGH THE EVENING HOURS. && .LKN WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 10 AM PST FRIDAY FOR HUMBOLDT COUNTY- NORTHEASTERN NYE COUNTY-NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-NORTHWESTERN NYE COUNTY-RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTH CENTRAL ELKO COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-SOUTHWEST ELKO COUNTY-WHITE PINE COUNTY. WINTER STORM WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING FOR WHITE PINE COUNTY. WINTER STORM WATCH FROM FRIDAY MORNING THROUGH LATE FRIDAY NIGHT FOR RUBY MOUNTAINS AND EAST HUMBOLDT RANGE-SOUTHWEST ELKO COUNTY. WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE FRIDAY NIGHT FOR NORTHEASTERN NYE COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY. && 86/90/90/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 1:15 PM PST | Winter Weather Advisory | LKN | Elko, Eureka, Lander | 37 hr |
Nearby
Winter Storm Warnings in Nevada, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.